MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® INFLUENZA A/B & RSV NUCLEIC ACID TEST FOR USE ON THE COBAS® LIAT® SYSTEM; RESPIRATORY VIRUS PANEL NUCLEIC ACID ASSAY SYSTEM

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® INFLUENZA A/B & RSV NUCLEIC ACID TEST FOR USE ON THE COBAS® LIAT® SYSTEM; RESPIRATORY VIRUS PANEL NUCLEIC ACID ASSAY SYSTEM
Catalog Number 08160104190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the analyzer is (b)(6).Investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable results for a single patient sample tested on the cobas® influenza a/b & rsv nucleic acid test for use on the cobas® liat® system.The alleged sample initially generated a positive result on the cobas® liat analyzer.The retested sample generated a negative result on a different instrument.
 
Additional Manufacturer Narrative
A review of the data showed that the alleged sample initially generated a positive result for the influenza a and rsv targets.The repeat run was performed with a different instrument using the cobas sars-cov-2 & influenza a/b test which generated negative results for all 3 targets.The data review identified 2 more samples generating the same discrepancy.Note, sample 3 was also repeated on the cobas® influenza a/b & rsv assay which generated negative results for all 3 targets.The investigation is complete and revealed that microleaks from positive samples could potentially introduce internal contaminates.The false positive rates observed are within the claims of the ifu.

Brand Name
COBAS® INFLUENZA A/B & RSV NUCLEIC ACID TEST FOR USE ON THE COBAS® LIAT® SYSTEM
Common Device Name
RESPIRATORY VIRUS PANEL NUCLEIC ACID ASSAY SYSTEM
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
timothy blair
1080 us hwy 202 s
branchburg, NJ 08876
MDR Report Key20569037
Report Number2243471-2024-03134
Device Sequence Number7872585
Product Code OCC
UDI-Device Identifier00875197005950
UDI-Public00875197005950
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K153544
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08160104190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown